Alert archive / Colorado / Frost Advisories in 2020
Frost Advisory 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 14, 2020, 3:44 PM MDT for 16 counties in Colorado. It took effect at Oct 15, 2020, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:44 PM MDT (21:44 UTC)
- In effect from
- Oct 15, 2020, 12:00 AM MDT
- Expired
- Oct 15, 2020, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3629 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 14, 3:29 PM MDT, 15 minutes earlier.
Area forecast discussion, Oct 14, 3:29 PM MDT, 15 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Denver/Boulder CO 329 PM MDT Wed Oct 14 2020 .SHORT TERM...(This evening through Thursday) Issued at 324 PM MDT Wed Oct 14 2020 Cold front backing westward has brought the gusty west winds to an end across the lower elevations. However, it is having a tough time making it up into the foothills against the strong westerly winds. The strong winds over the mountains and foothills will come to an around sunset with the loss of mixing. Cold front/easterly push should make into the foothills and usher in higher relative humidities for this evening. A few light rain showers over southeast Wyoming may creep into far northeast Colorado. Added low PoPs for this evening for this. With the colder airmass in place, expect chilly overnight lows with readings in the lower to mid 30s. Will issue a frost advisory for this. Strong northwest flow aloft will persist through Thursday. Any moisture recovery from tonight is expected to be short lived as drier air again moves over the mountains and foothills. For the lower elevations, it will be a cool dry day behind today's cold front. A weak short wave trough embedded in the northwest flow aloft will pass northeast of Colorado Thursday. Another push from the north is expected during the afternoon bringing gusty north to northeast winds with it. There will be a slight chance for light rain showers with this system over the far northeast corner of Colorado during the afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 324 PM MDT Wed Oct 14 2020 Dry conditions with periods of more seasonal temperatures with a some slight chances of high terrain moisture characterize the long term. Starting Thursday night into Friday, the elongated upper trough extends across most of the northern and central Rockies and into the Great Lakes region. The cooler weather brought on the heels of the earlier synoptic feature will get pushed out leaving Friday with highs back in the mid to upper 60s with moderate southwesterly winds over the plains and continued high winds across the higher terrain of north and middle parks. This will create another day of elevated fire danger over the higher terrain by the afternoon time period. During most of the day Saturday conditions will remain dry with moderate westerly flow with highs reaching into the mid-70s across lower elevations. By late Saturday, models continue to be in disagreement. The GFS has the upper trough dipping south with a cold front pushing in from the northeast by the evening hours. This is in contrast with the EC that keeps the front mostly stalled further north into NE and WY with some small movement across the eastern plains after midnight. Ensemble cluster guidance does show a strong warm solution with 56% of the ensemble EC models showing this trend and 35% of the total models registering. The Weather Prediction Center's analysis does show that the EC solution is slightly favored with the 00z runs when combined with other models such as the Canadian compared to the GFS with once again has the deeper trough solution. With this information will lean more toward the EC solution keeping temperatures on the warmer side with highs in the lower to mid-70s. The convoluted nature of the extended models does not end there. The trough or possibly no trough will play a role in the temperatures and precipitation chances into early next week with the GFS MOS keeping us right around seasonal normals with Sunday and the EC having good member agreement on above normal temperatures continuing. Will continue to monitor the next few model runs hoping for some divergence on solutions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 324 PM MDT Wed Oct 14 2020 Cold front has pushed through the Denver area bringing gusty northeast to east winds. Smoky skies will occur through mid to late evening and then should slowly improve. The gusty northeast to east winds are expected to prevail through mid evening 02-03Z and then decrease as they turn southerly. The south to southeast winds will linger into Thursday before they turn northerly. && .FIRE WEATHER... Issued at 324 PM MDT Wed Oct 14 2020 Cold front backing westward has brought gusty east winds, cooler temperatures, and higher relative humidities to the lower elevations. The cooler and more moist air will have a difficult time making it up into the foothill until this evening when the west winds decrease. For Thursday, the morning starts off with decent relative humidities. However, drier air mixes out the moisture by afternoon with relative humidities falling to 15 to 25 percent. Gusty northwest winds will develop in the mountains and foothills with gusts to around 40 mph. Across the lower elevations, winds are expected to be weaker. Another weak cold front drops south across the plains bringing a gusty wind shift to the northeast mid to late afternoon. Elevated fire danger will continue through at least Saturday as the dry pattern continues. We will start to see better overnight recoveries, but daytime humidities will remain in the 20s and teens at lower elevations. There will still be some gusting, especially over the higher terrain. The area of most concern will be the higher elevations of Central and South Park to include the Cameron Peak fire area Friday with some gusting up to 30-35 mph with RH values in the upper teens and 20s. && .BOU WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 9 AM MDT Thursday for COZ038>051. Red Flag Warning until 6 PM MDT this evening for COZ214-216. Red Flag Warning noon until 6 PM MDT Thursday evening for COZ214. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier FIRE WEATHER...Meier
Hazardous weather outlook, Oct 14, 10:24 AM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1024 AM MDT Wed Oct 14 2020 COZ030>051-151630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1024 AM MDT Wed Oct 14 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Strong winds gusting from 70 to 90 mph will occur in the higher mountains through at least midday. Gusty winds of 30 to 50 mph over and near the foothills will spread across the plains late morning and early afternoon. Meanwhile, critical fire danger will be in place today for the southern Foothills, South Park and most of the plains due to the winds and low humidity. The winds will decrease this afternoon and early evening after a cold front pushes through. This will bring much cooler temperatures and higher humidity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Fire danger will be elevated during the afternoon and early evening hours in the high mountain Parks Thursday through Saturday with low relative humidities and moderately strong winds expected. Temperatures will be closer to seasonal normals Friday with gradual warming through the weekend before the next system brings cooler temperatures to start next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
In the hours before
Local storm report, Oct 14, 11:40 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1140 AM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M104 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS.
0855 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M96 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS. SUSTAINED
WIND 67 MPH.
0255 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M90 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS.
0533 AM NON-TSTM WND GST 6 NNE CAMERON PASS 40.60N 105.85W
10/14/2020 M73 MPH LARIMER CO MESONET
MESONET STATION TT041 IRWAS 35 CHAMBERS
LAKE.
1102 PM NON-TSTM WND GST 5 W RED FEATHER LAKES 40.81N 105.67W
10/13/2020 M73 MPH LARIMER CO MESONET
MESONET STATION ANBC1 IRAWS 32.
0950 AM NON-TSTM WND GST 4 NE NEDERLAND 39.99N 105.45W
10/14/2020 M70 MPH BOULDER CO TRAINED SPOTTER
0319 AM NON-TSTM WND GST 1 N GEORGETOWN 39.73N 105.69W
10/14/2020 M70 MPH CLEAR CREEK CO MESONET
MESONET STATION CO162 0.85 MI E OF 15TH ST
GEORGETOWN.
0935 AM NON-TSTM WND GST 1 S COPPER MOUNTAIN 39.48N 106.15W
10/14/2020 M67 MPH SUMMIT CO AWOS
AWOS STATION KCCU RED CLIFF PASS.
1117 AM NON-TSTM WND GST 3 WNW MISHOWAKA 40.71N 105.41W
10/14/2020 M64 MPH LARIMER CO MESONET
MESONET STATION BLIC1 IRAWS29.
0949 AM NON-TSTM WND GST 4 ENE NEDERLAND 39.99N 105.45W
10/14/2020 M63 MPH BOULDER CO MESONET
MESONET STATION DW5338 NEDERLAND.
0839 AM NON-TSTM WND GST 2 WSW DILLON 39.62N 106.07W
10/14/2020 M63 MPH SUMMIT CO MESONET
CDOT MESONET STATION CO152 SILVERTHORNE.
1010 AM NON-TSTM WND GST ASPEN SPRINGS 39.83N 105.48W
10/14/2020 M62 MPH GILPIN CO MESONET
MESONET STATION CW5066 GILPIN CO.
0929 AM NON-TSTM WND GST 2 WSW FRISCO 39.56N 106.13W
10/14/2020 M60 MPH SUMMIT CO MESONET
MESONET STATION CO155 1.3 MI W OF FRISCO.
0347 AM NON-TSTM WND GST PINGREE PARK 40.57N 105.59W
10/14/2020 M60 MPH LARIMER CO MESONET
MESONET STATION TT031 IRAWS 28.
1110 AM NON-TSTM WND GST 1 NE CRISMAN 40.05N 105.35W
10/14/2020 M59 MPH BOULDER CO MESONET
MESONET STATION EW4338 BOULDER.
&&Local storm report, Oct 14, 12:47 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1247 PM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST 1 N GLEN HAVEN 40.47N 105.45W
10/14/2020 M69 MPH LARIMER CO MESONET
MESONET STATION EW4490 GLEN HAVEN.
&&Local storm report, Oct 14, 1:48 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST 3 ESE BUCKEYE 40.81N 105.04W
10/14/2020 M61 MPH LARIMER CO MESONET
MESONET STATION BEYC2 BUCKEYE.
&&Local storm report, Oct 14, 2:30 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M104 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS.
0855 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M96 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS. SUSTAINED
WIND 67 MPH.
0255 AM NON-TSTM WND GST 1 ENE BERTHOUD PASS 39.80N 105.77W
10/14/2020 M90 MPH GRAND CO AWOS
AWOS STATION K0CO BERTHOUD PASS.
0533 AM NON-TSTM WND GST 6 NNE CAMERON PASS 40.60N 105.85W
10/14/2020 M73 MPH LARIMER CO MESONET
MESONET STATION TT041 IRWAS 35 CHAMBERS
LAKE.
1102 PM NON-TSTM WND GST 5 W RED FEATHER LAKES 40.81N 105.67W
10/13/2020 M73 MPH LARIMER CO MESONET
MESONET STATION ANBC1 IRAWS 32.
0950 AM NON-TSTM WND GST 4 NE NEDERLAND 39.99N 105.45W
10/14/2020 M70 MPH BOULDER CO TRAINED SPOTTER
0319 AM NON-TSTM WND GST 1 N GEORGETOWN 39.73N 105.69W
10/14/2020 M70 MPH CLEAR CREEK CO MESONET
MESONET STATION CO162 0.85 MI E OF 15TH ST
GEORGETOWN.
1225 PM NON-TSTM WND GST 1 N GLEN HAVEN 40.47N 105.45W
10/14/2020 M69 MPH LARIMER CO MESONET
MESONET STATION EW4490 GLEN HAVEN.
0935 AM NON-TSTM WND GST 1 S COPPER MOUNTAIN 39.48N 106.15W
10/14/2020 M67 MPH SUMMIT CO AWOS
AWOS STATION KCCU RED CLIFF PASS.
1117 AM NON-TSTM WND GST 3 WNW MISHOWAKA 40.71N 105.41W
10/14/2020 M64 MPH LARIMER CO MESONET
MESONET STATION BLIC1 IRAWS29.
0949 AM NON-TSTM WND GST 4 ENE NEDERLAND 39.99N 105.45W
10/14/2020 M63 MPH BOULDER CO MESONET
MESONET STATION DW5338 NEDERLAND.
0839 AM NON-TSTM WND GST 2 WSW DILLON 39.62N 106.07W
10/14/2020 M63 MPH SUMMIT CO MESONET
CDOT MESONET STATION CO152 SILVERTHORNE.
1010 AM NON-TSTM WND GST ASPEN SPRINGS 39.83N 105.48W
10/14/2020 M62 MPH GILPIN CO MESONET
MESONET STATION CW5066 GILPIN CO.
0135 PM NON-TSTM WND GST 3 ESE BUCKEYE 40.81N 105.04W
10/14/2020 M61 MPH LARIMER CO MESONET
MESONET STATION BEYC2 BUCKEYE.
0929 AM NON-TSTM WND GST 2 WSW FRISCO 39.56N 106.13W
10/14/2020 M60 MPH SUMMIT CO MESONET
MESONET STATION CO155 1.3 MI W OF FRISCO.
0347 AM NON-TSTM WND GST PINGREE PARK 40.57N 105.59W
10/14/2020 M60 MPH LARIMER CO MESONET
MESONET STATION TT031 IRAWS 28.
1110 AM NON-TSTM WND GST 1 NE CRISMAN 40.05N 105.35W
10/14/2020 M59 MPH BOULDER CO MESONET
MESONET STATION EW4338 BOULDER.
&&Local storm report, Oct 14, 2:33 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST 6 SW CARR 40.84N 104.97W
10/14/2020 M62 MPH LARIMER CO MESONET
MESONET STATION CO166 CR-82 BUCKEYE RD.
&&Local storm report, Oct 14, 3:27 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT WED OCT 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM NON-TSTM WND GST 2 NNW BRIGGSDALE 40.65N 104.34W
10/14/2020 M63 MPH WELD CO MESONET
MESONET STATION TT567 CROW CREEK.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:39 PM MDT | Red Flag Warning | BOU | Park | 26 hr |
Nearby
Frost Advisories in Colorado, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.